Alert archive / Alabama / Areal Flood Warnings in 2017
Areal Flood Warning 13, NWS Birmingham, AL
NWS Birmingham, AL issued this areal flood warning at Jun 24, 2017, 6:02 PM CDT for 9 counties in Alabama. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2017, 6:02 PM CDT (23:02 UTC)
- Expired
- Jun 24, 2017, 8:00 PM CDT
- In force
- 118 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calhoun County, AL, Chilton County, AL, Clay County, AL, Coosa County, AL, Jefferson County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Tallapoosa County, AL
The radar
The Birmingham radar (KBMX), 32 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.0 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
879
WGUS44 KBMX 242302
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Birmingham AL
602 PM CDT SAT JUN 24 2017
ALC015-021-027-037-073-115-117-121-123-250100-
/O.NEW.KBMX.FA.W.0013.170624T2302Z-170625T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Talladega AL-Chilton AL-Calhoun AL-Shelby AL-Jefferson AL-
St. Clair AL-Tallapoosa AL-Coosa AL-Clay AL-
602 PM CDT SAT JUN 24 2017
The National Weather Service in Birmingham has issued a
* Flood Warning for...
Talladega County in east central Alabama...
Northeastern Chilton County in Alabama...
Southwestern Calhoun County in east central Alabama...
Shelby County in Alabama...
Southeastern Jefferson County in Alabama...
Southern St. Clair County in Alabama...
Northern Tallapoosa County in east central Alabama...
Coosa County in east central Alabama...
Clay County in east central Alabama...
* Until 800 PM CDT
* At 601 PM CDT, Doppler radar indicated showers and a few
thunderstorms producing heavy rain which will cause minor
flooding. Up to one inch of rain has already fallen in spots, and
with the ground already saturated, several roadways will become
hazardous, creeks and streams may flood, and dangerous ponding of
water may occur.
* Some locations that will experience flooding include...
Birmingham, Hoover, Vestavia Hills, Alabaster, Bessemer, Homewood,
Pelham, Mountain Brook, Trussville, Helena, Talladega, Alexander
City, Sylacauga, Pell City, Irondale, Leeds, Moody, Calera, Chelsea
and Montevallo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Keep children away from storm drains, culverts, creeks and streams.
Water levels can rise rapidly and sweep children away.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3278 8618 3322 8703 3325 8703 3325 8706
3328 8707 3331 8714 3382 8615 3320 8565
3311 8565 3310 8559
$$
75What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this areal flood warning went out at Jun 24, 3:39 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 24, 3:39 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 339 PM CDT Sat Jun 24 2017 .DISCUSSION... Much less coverage of showers and thunderstorms today as the forcing associated with the remnants of Cindy have moved out of the area. A cool front has pushed into northwest Alabama this afternoon. Scattered showers and a few thunderstorms have develop ahead of the front during the heating of the afternoon, so the activity will likely dissipate within a few hours after sunset. The front was located across northern Tuscaloosa and Jefferson counties at 3 pm this afternoon. The front will be the primary focus for convection through the evening hours. Farther south, additional convection has develop along and south of I-85, in an area ahead of a pre-frontal trof. All the activity contains pockets of heavy rainfall, but movement is fast enough to prevent any significant rainfall amounts in any one location. Low level drier air will filter southward overnight bringing an end to the rain. 58/rose && .AVIATION... 18Z TAF Discussion. Low level moisture remains plentiful across central Alabama due to remnants of Tropical Cyclone Cindy. Cigs will continue in the 2000-3000 feet agl range thru 23z, with cigs likely rising above 3000 feet agl or becoming scattered after 23z as drier air works southward. A weak cold front has pushed into nw Alabama and will be near the I-59 corridor by 21z. Sct showers and possibly a few tstms will develop along the front this afternoon and early evening. Southwest winds 5-8 knots ahead of the front will become northwest after frontal passage. The front will likely reach the I-85 corridor by 09z. Continued with chance of shwrs only in the KTOI TAF after 00z. 58/rose && .FIRE WEATHER... Drier air will spread southward overnight and bring an end to the rain. Humidity levels will be much lower on Sunday with rain free Monday through Wednesday. No fire weather concerns. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 64 82 59 83 59 / 10 0 10 10 10 Anniston 66 82 60 83 60 / 20 10 10 10 10 Birmingham 67 83 62 84 62 / 10 10 10 10 10 Tuscaloosa 68 84 62 86 62 / 20 10 10 10 10 Calera 68 83 62 84 62 / 20 10 10 10 10 Auburn 69 83 64 84 63 / 30 10 10 10 10 Montgomery 72 84 64 87 64 / 30 20 10 10 10 Troy 71 84 65 86 63 / 40 30 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jun 24, 4:22 AM CDT, 13 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 422 AM CDT Sat Jun 24 2017 ALZ011>015-017>050-251230- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 422 AM CDT Sat Jun 24 2017 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Through Tonight. Rainfall the past several days has caused rises on area rivers, and minor river flooding is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Rainfall the past several days has caused rises on area rivers. Minor flooding may continue into the early part of the upcoming week. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 1:15 AM CDT | Areal Flood Advisory | BMX | Bibb, Greene, Hale, Perry, Sumter | 6 hr |
| Jun 24, 9:32 AM CDT | River Flood Warning | BMX | Sumter | 45 hr |
Nearby
Areal Flood Warnings in Alabama, 2017Every areal flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.